Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 477, NWS St. Louis, MO

August 6, 2006Brown County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 6, 2006, 7:46 PM CDT for Brown County, Illinois. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2006, 7:46 PM CDT (00:46 UTC)
Expired
Aug 6, 2006, 8:30 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Brown County, IL

The radar

The Lincoln radar (KILX), 121 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 8:00 PM CDTTSTM WND DMGMount Sterling, ILNUMEROUS TREES AND POWER LINES DOWNED IN MT STERLING...AND ROOF DAMAGE ALSO REPORTED TO A STRUCTURE.
Aug 6, 8:00 PM CDTTSTM WND DMGMount Sterling, ILTREES AND POWER LINES DOWN IN FAIRGROUNDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2005 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2005 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 070046
SVRLSX
ILC009-070130-
/O.NEW.KLSX.SV.W.0477.060807T0046Z-060807T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
746 PM CDT SUN AUG 6 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 830 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES NORTHWEST OF MOUNT
  STERLING...OR ABOUT 15 MILES SOUTHWEST OF RUSHVILLE...AND MOVING
  EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT STERLING...
  COOPERTOWN...
  RIPLEY...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4011 9093 3994 9092 3988 9057 3999 9054
      4003 9066 4010 9072

$$

TRUETT
2 follow-up statements
000 
WWUS53 KLSX 070104
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT SUN AUG 6 2006

ILC009-070130-
/O.CON.KLSX.SV.W.0477.000000T0000Z-060807T0130Z/
BROWN IL-
803 PM CDT SUN AUG 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN BROWN COUNTY...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MOUNT STERLING...OR 
ABOUT 13 MILES SOUTHWEST OF RUSHVILLE...MOVING EAST AT 10 MPH. 

JUST AFTER 8 PM...THE BROWN COUNTY SHERIFFS OFFICE REPORTED NUMEROUS 
TREES AND POWER LINES DOWNED IN MOUNT STERLING...WITH ROOF DAMAGE 
ALSO REPORTED TO A STRUCTURE.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
COOPERTOWN AND RIPLEY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4011 9093 3994 9092 3988 9057 3999 9054
      4003 9066 4010 9072

$$

TRUETT
000 
WWUS53 KLSX 070132
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
831 PM CDT SUN AUG 6 2006

ILC009-070141-
/O.EXP.KLSX.SV.W.0477.000000T0000Z-060807T0130Z/
BROWN IL-
831 PM CDT SUN AUG 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWN COUNTY EXPIRED
AT 830 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  THE DISSIPATING STORM WAS NEAR 
COOPERTOWN...AND CONTINUED TO DRIFT EAST AT 10 MPH.

LAT...LON 4011 9093 3994 9092 3988 9057 3999 9054
      4003 9066 4010 9072

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:45 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 6, 6:45 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
645 PM CDT SUN AUG 6 2006

.DISCUSSION...
GOOD TO BE BACK. THANKS FOR THE PRAYERS...THOUGHTS...CARDS. THINGS
ARE GOING WELL. A COLD FRONT NOW FROM NORTH CNTRL IOWA INTO NORTHWEST
MISSOURI NEAR ST. JOSEPH TO A SURFACE LOW NEAR TOPEKA AND THEN
WEST ALONG INTERSTATE 70. THE FRONT APPEARS TO BE CONTINUING
SLOWLY TO THE SOUTHEAST.  TEMPERATURES CONTINUE TO SOAR AHEAD OF
THE FRONT WITH 100 DEGREES OR MORE FROM COLUMBIA WEST AND SOUTHWEST
THROUGH MISSOURI.  DEWPOINTS HAVE MIXED OUT AGAIN SO HEAT INDICES
REMAIN BELOW ADVISORY THRESHHOLDS.

MID AFTERNOON CAPES ARE OVER 3000 IN THE NORTHEAST QUARTER OF
MISSOURI AND UP TO 4500 NEAR THE SURFACE LOW NORTH OF KANSAS
CITY.  THE REMNANTS OF THE SHORT WAVE OVER LAKE MICHIGAN HAVE
SWEPT EAST WITH THE SOUTH END OF CLOUDS NEAR SPRINGFIELD IL.
MEANWHILE THUNDERSTORMS HAVE BEEN DEVELOPING FROM LAKE OF THE
OZARKS SOUTHWEST INTO WESTERN ARKANSAS.  THESE STORMS HAVE BEEN
MOVING VERY SLOWLY TO THE SOUTH AND SHOULD NOT AFFECT OUR FORECAST
AREA.

A NEW LINE OF THUNDERSTORMS IS EXPLODING JUST NORTH OF THE FRONTAL
SYSTEM OVER FAR NORTHERN KANSAS.  THESE SHOULD MOVE EAST AND MAY
DRIFT INTO FAR NORTHEAST MISSOURI AND SOUTHERN IOWA LATER TONIGHT.
OTHERWISE WE EXPECT QUIET CONDITIONS TO PERSIST FOR TONIGHT ACROSS
EASTERN MISSOURI AND SOUTHWEST ILLINOIS.

HIGH PRESSURE OVER SOUTHERN CANADA SHOULD DRIFT SOUTHEAST INTO
WISCONSIN BY TOMORROW EVENING. THIS SHOULD ALLOW THE FRONTAL
SYSTEM COMBINED WITH OUTFLOWS FROM TONIGHTS ACTIVITY TO FOCUS
PRECIPITATION FURTHER SOUTH MONDAY INTO MORE OF OUR AREA. WE
LOOK FOR REDEVELOPMENT MONDAY AFTERNOON IN NORTHEAST MISSOURI
WITH AN EAST-SOUTHEAST DRIFT OF ACTIVITY INTO EAST CENTRAL
MISSOURI AND SOUTHERN ILLINOIS MONDAY NIGHT.

CLOUDS MAY HOLD TEMPS DOWN A COUPLE OF DEGREES TOMORROW BUT THE
DEWPOINTS WILL PROBABLY BE HIGHER. WILL NOT ISSUE HIGHLIGHTS FOR
HEAT ADVISORIES AT THIS TIME AS THEY WILL STILL REMAIN ON THE
LOW SIDE OF MARGINAL TOMORROW WITH CLOUDS AND PRECIPITATION
KEEPING THEM OUT OF THE DANGER ZONE ON TUESDAY.

THE FRONT WILL WASH OUT BY EARLY TUESDAY.

IN THE LONGER RANGE AN UNSEASONABLY DEEP TROUGH IS FORECAST TO
REDEVELOP OVER THE NORTHEASTERN U.S. WITH A HIGHLY AMPLIFIED
RIDGE OVER THE ROCKIES.  THE BISTATE AREA REMAINS IN A LIMBO
AREA BETWEEN THEM. OVERALL MODELS INDICATE SOME COOLING AND
ALSO POINT TO A PRETTY DECENT CHANCE FOR A PERIOD OR TWO OF
MUCH NEEDED PRECIPITATION.

PEDIGO
&&

.AVIATION...
FOR THE 00Z TAFS...
COLD FRONT ACROSS EASTERN IOWA TO NW MO WILL DROP SLOWLY INTO
NORTHERN SECTIONS OF THE FORECAST AREA AFTER MIDNIGHT...REACHING THE
KSTL AREA AROUND MIDDAY MONDAY.  WIDELY SCATTERED TSTMS NEAR KUIN
AND KCOU THIS EVENING. OTHERWISE...FEEL THE BEST CHANCE OF TSTMS
WILL HOLD OFF TIL MIDDAY MONDAY IN THE KCOU-KSTL REGIONS.  SCATTERED
TSTMS ALONG AND AHEAD OF THE FRONT WILL MOVE INTO KUIN AFTER 06Z.
VFR CONDITIONS SHOULD PREVAIL THROUGH TONIGHT AND MONDAY MORNING
EXCEPT MVFR IN THE TSTM AREAS.

SDT
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 6, 3:22 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT SUN AUG 6 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
322 PM CDT SUN AUG 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING FOR
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. A COLD FRONT WILL PUSH
INTO THE AREA THIS EVENING AND ACT AS A FOCUS FOR THUNDERSTORM
DEVELOPMENT IN A VERY MOIST AND UNSTABLE ATMOSPHERE. THE PRIMARY
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

ELSEWHERE...THERE IS A CHANCE FOR THUNDERSTORMS FOR AREAS NORTH OF
INTERSTATE 70 LATER TONIGHT. STORMS THAT FORM IN THESE AREAS ARE NOT
EXPECTED TO REACH SEVERE LIMITS.

TEMPERATURES WILL REMAIN IN THE MID TO UPPER 90S EARLY THIS EVENING.
HOWEVER...THE HUMIDITY WILL NOT BE AS BAD AS WAS SEEN IN RECENT
WEEKS...AND AS A RESULT...HEAT INDICES WILL NOT BE MUCH HIGHER THAN
THE ACTUAL TEMPERATURES IF AT ALL. HEAT INDICES ARE EXPECTED TO PEAK
BETWEEN 100 AND 104 DEGREES EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY IN
ASSOCIATION WITH THE COLD FRONT AS IT SLOWLY PUSHES SOUTHWARD.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT DUE TO THE HIGH
LEVELS OF INSTABILITY ON MONDAY...SOME ISOLATED SEVERE STORMS ARE
POSSIBLE.

HOT AND HUMID WEATHER WILL EXIST ON MONDAY FOR AREAS GENERALLY
ALONG AND SOUTH OF INTERSTATE 70...WHERE HEAT INDICES ARE EXPECTED
TO REACH 100 DEGREES. HOT AND HUMID WEATHER IS AGAIN POSSIBLE ON
WEDNESDAY AND THURSDAY AS HIGHS REACH THE LOWER TO MID 90S...AND
WHEN COMBINED WITH THE HUMIDITY...WILL RESULT IN HEAT INDICES
AROUND 100 DEGREES.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS THURSDAY THROUGH EARLY
FRIDAY AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:03 PM CDTSevere Thunderstorm WarningLSXRandolph42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.